MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the robot ran into the post of the patient array near the clamp during a posterior spinal fusion - pediatric.The camera had to be positioned in the anesthesia area making it hard to keep the patient sterile as well as capture the arrays.The issue was with the robot.They were sending robot to trajectory troubleshooting: had to get a new spin.While sending to a new trajectory the robot came close to hitting the patient array again however, they stopped the robot manually and manipulated the arm out of the field.They were able to send the robot to the trajectory again and it worked.Surgery was delayed 10 minutes.No patient consequence.No further information was provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: investigation summary: according to the information received, the issue with the following product: 451611001 sn: unknown was experienced: robot ran into the post of the patient array near the clamp.The camera had to be positioned in the anesthesia area making it hard to keep the patient sterile as well as capture the arrays.Investigation summary: this complaint was found to have two issues : issue #1 - robot ran into the post of the patient array near the clamp.Issue #2 - the camera had to be positioned in the anesthesia area making it hard to keep the patient sterile as well as capture the arrays.Issue #1 - robot ran into the post of the patient array near the clamp.The investigation confirmed "robot ran into the post of the patient array near the clamp." based on the investigation, an assessment in the quality system for a design improvement has been opened.Issue #2 - the camera had to be positioned in the anesthesia area making it hard to keep the patient sterile as well as capture the arrays.The investigation did not confirm "making it hard to keep the patient sterile".The investigation confirmed "the camera had to be positioned in the anesthesia area making it hard to capture the arrays".The investigation was conducted by the hw and sw team.The investigation showed the user did not follow the ifu or setup recommendation for thoraco-lumbar screw placement, which led to conflicts between the anesthesia area and camera station.(ifu page 114 where the position for thorocolumbar cases is recommended to be at the feet).Based on the investigation the most probable root cause for the issue can be tied to user error.The user indicated that there was no negative impact to the patient outcome and no patient harm.Root cause: issue #2 - the camera had to be positioned in the anesthesia area making it hard to keep the patient sterile as well as capture the arrays.Based on the review and analysis of log files, the allegation of keeping the patient sterile was not confirmed.The most probable cause of the reported issue is a not most appropriate or setup for the given indication.Based on the investigation the most probable root cause for the issue can be tied to user error.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review (dhr): no manufacturing record evaluation required as no manufacturer or service related issue found if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: g4 (pma/ 510(k)).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22713275
Report Number1526439-2025-00944
Device Sequence Number13063086
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/27/2025
09/16/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/09/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown